MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIFLEX; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIFLEX; SNARE, FLEXIBLE
Model Number M00562401
Medical Device Problem Codes Entrapment of Device (1212); Use of Device Problem (1670); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported healthcare facility is: (b)(6).(b)(4).The complainant indicated that the device was discarded and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a captiflex medium oval flexible snare was used during a colonoscopy polypectomy procedure performed on (b)(6) 2022.During the procedure and inside the patient, the snare was unable to cut through the large polyp with the cauterizing snare.The snare became stuck on the polyp and they were unable to remove the snare to replace it with another device.The snare was cut off at the handle and the scope was removed over the snare.They reinserted the scope adjacent to the snare cord and a new snare was inserted through the channel.They removed the polyp by piece-meal towards where the old snare was caught up.The old snare eventually came off from the polyp and was able to be withdrawn from the patient.They inspected for possible wire breakage but none was noted.The procedure was completed with another captiflex snare and was able to cut and cauterize without concern using the erbe.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.

Brand Name
CAPTIFLEX
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14408876
Report Number3005099803-2022-02498
Device Sequence Number5513610
Product Code FDI
UDI-Device Identifier08714729019411
UDI-Public08714729019411
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2021
Device Model NumberM00562401
Device Catalogue Number6240
Device Lot Number0022583111
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2022
Initial Report FDA Received Date05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown